Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
dlt80

Bactrim Question!

I've had problems with acne for 12 years (am currently 27), and this latest bout seems to be related to low estrogen. The dermatologist has whipped out the big guns: Duac am, Tazorec pm, and 800/160 Bactrim daily. I'm reluctant to go on the oral antibiotic for these reasons: I know from experience it's only a "band-aid" - I can't possibly take this forever! Plus, I don't want to develop resistant bacteria or suffer any side-effects (even if these are incredibly rare). Bactrim seems like a very strong drug to use for anything more than a serious infection that is threatening one's physical health (though my self-image is definitely threatened by acne). My gut says stick with the topicals, but I've got six bottles of this stuff, plus a derm's recommendation ... any input would be GREATLY appreciated.

Share this post


Link to post
Share on other sites

DLT80,

I have been on Bactrim continuously for almost 3 months now and I'm not satisfied with the results at all. I have been following (for the first time in my life) the EXACT regimen prescribed by the doctor which is pretty simple. I wash with a salicylic wash twice a day (currently using Phisoderm) morning and night. In the morning I take my Bactrim pill and at night I apply RetinAMicro .04% in the pump.

My skin was very irradic when I started. It took a good 2 weeks for my skin to start getting used to the retin-A and calm down. As for my body getting used to the Bactrim, I haven't noticed anything too odd. Every now and then I feel a little lightheaded or have a mild headache and sometimes I wonder if that is attributed to the antibiotic. For the most part, my skin is NOT cleared up to where I think it should be after this duration and I'm ready to call the derm and tell them I want to change something.

I was also on Bactrim for a small stint by the same Derm about 2 years back and went off of it. I think I saw greater improvement the first time I was on it which leads up to your concern of becoming resistent to some infections. Perhaps my acne has become resistent to the Bactrim since the first time it was used. I swear, you can tell the Derms this and of course they always act like you are incorrect about everything you mention. At least that is how it seems for me. I've gone to numerous ones too. Nobody knows our own skin like we do and yet none of the Derms ever take the time to "understand" your skin and when it's worse, etc. It is always "here, try this and if it doesn't work, we'll try something else." I understand needing to try to find the best solution but in the meantime, it wreaks havoc on our faces and that is something we have to then continually deal with.

Share this post


Link to post
Share on other sites

i have very mild acne (about 1 cyst and 2 white heads and a bunch of blackheads on my nose) but my derm precribed me bactrim DS double strength as well as differin. been using it for about 3 days and it seems fine so far.

Share this post


Link to post
Share on other sites

I've been using Bactrim for about ten days now and I've had extraordinary results. My acne wasn't severe per se, but it's certainly made a vast improvement. Despite the weather's sudden heat rush here in the midwest, my oil production has definitely lessened, but not desisted.

Being aware of the side effects and potential dangers is important!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×